MAUDE Adverse Event Report: ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COM INTERFERENCE SCREW, TAPERED TIP
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.The evaluation confirmed the screw had broken at about the fourth thread from the proximal end.The tip was not received.The broken end was flattened and misshapen and there was an additional crack across the thread proximal to the break.Dimensional testing could not be performed due condition of the returned device.This type of damage is typically caused by not inserting the implant co-axial to the bone tunnel, prying or leveraging while still loaded, improper bone preparation or flexing the joint during insertion.
 
Event or Problem Description
It was reported that during a deepening tracheloplasty with mpfl procedure, the gracilis tendon was fixed femorally in the tunnel with a bio interference screw (tapered tip, 6 x 23 mm).When screwing in, part of the screw has broken off.The front part is still in the patient and, according to the doctor, offers sufficient stability to fix the tendon.The other part of the broken screw is retrieved.Surgery was completed successfully with the same device because surgeon confirms that it has enough fixation.According to the surgeon there was no harm for patient, user or third party.

Brand Name
BIO-COM INTERFERENCE SCREW, TAPERED TIP
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7845831
Report Number1220246-2018-00624
Device Sequence Number1338129
Product Code MAI
UDI-Device Identifier00888867014008
UDI-Public00888867014008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberBIO-COM INTERFERENCE SCREW, TAPERED TIP
Device Catalogue NumberAR-1360C
Device Lot Number10201178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;